Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 88, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 23, 2004, 6:54 AM CDT for McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2004, 6:54 AM CDT (11:54 UTC)
- Expired
- Aug 23, 2004, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 231154 FFWCRP TXC311-231445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 654 AM CDT MON AUG 23 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... MCMULLEN COUNTY IN TEXAS * UNTIL 945 AM CDT * AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN 15 MILES SOUTH OF TILDEN...MOVING NORTH NORTHEAST AT 10 MPH. LOCALLY HEAVY RAIN HAS OCCURRED OVER WESTERN MCMULLEN COUNTY SINCE 4 AM WITH RADAR ESTIMATES OF 3 TO 5 INCHES RAIN FROM 20 MILES SOUTHWEST OF TILDEN TO JUST EAST OF FOWLERTON. MORE STORMS OVER LA SALLE COUNTY WILL MOVE INTO MCMULLEN COUNTY AFTER 8 AM. ADDITIONAL RAIN AMOUNTS OF 2 TO 4 INCHES WILL LEAD TO LOCALIZED FLOODING OVER THE COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2808 9878 2808 9836 2863 9835 2863 9880 $$ TMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 6:45 AM CDT, 9 minutes earlier.
Area forecast discussion, Aug 23, 6:45 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 645 AM CDT MON AUG 23 2004 .DISCUSSION...MID LEVEL VORTICITY MAX STILL AROUND COTULLA AT 11Z. WITH SLOWER MOVEMENT...STORMS HAVE LINGERED OVER THE BRUSH COUNTRY THIS MORNING. WILL NEED TO UPDATE TO INCREASE POPS FOR THIS MORNING. WILL GO WITH CATEGORICAL POPS FOR THE NORTH AND PUSH THE POPS TO 60 PERCENT FOR THE SOUTHERN COASTAL BEND. THE WINDS HAVE DECREASED SLIGHTLY FOR THE COASTAL WATERS BUT WITH PRESSURE FALLS IN ADVANCE OF THUNDERSTORM COMPLEX AND LOW LEVEL JET STILL EVIDENT ON THE KCRP VAD WIND PROFILE...WILL WAIT TO LOWER SCA. 89/TMT ...PREVIOUS DISCUSSION... .SHORT-TERM (TODAY THROUGH TUESDAY)...MID LEVEL SHORT WAVE TROUGH IN THE PROCESS OF MOVING ACROSS THE RIO GRANDE PLAINS/BRUSH COUNTRY EARLY THIS MORNING. ETA/GFS/RUC SHOW THIS SHORT WAVE TROUGH SLOWLY MOVING TO THE EAST ACROSS THE FORECAST AREA TODAY. THE LOW LEVEL FLOW CONTINUES TO BE STRONG ALONG THE SOUTH TEXAS COAST WITH KCRP VAD WIND PROFILE INDICATING 25-30 KNOTS SOUTH-SOUTHEAST IN THE 1-3 KM LAYER. LATEST MSAS ANALYSIS SHOWS INCREASING MOISTURE CONVERGENCE OVER THE NORTHERN COASTAL BEND IN ADVANCE OF THIS MID-LEVEL SHORT WAVE TROUGH AND CURRENT AREA OF THUNDERSTORMS JUST EAST OF COTULLA. MOIST AIRMASS WILL BE IN PLACE TODAY WITH HIGH MOISTURE CONTENT OF 2.0 TO 2.2 INCH PWATS AVAILABLE. WITH EXPECTED LOW LEVEL CONVERGENCE STRONGER OVER THE NORTHEAST COUNTIES WILL GO WITH HIGHEST POPS THERE. WILL GO WITH THE WETTER ETA GUIDANCE POPS FOR TODAY. ONCE THIS SHORT WAVE TROUGH MOVES EAST OF THE AREA THIS EVENING...RAIN CHANCES WILL QUICKLY DIMINISH. EXPECT ONLY NOCTURNAL CONVECTION ALONG THE LOW LEVEL JET OVER THE MID-COAST REGION AND ISOLATED AFTERNOON STORMS ON THE SEABREEZE NEAR VICTORIA ON TUESDAY. THE STRONG LOW LEVEL FLOW WILL KEEP SCA CONDITIONS OVER THE SOUTHERN BAYS INTO THE OFFSHORE WATERS FOR TODAY INTO TONIGHT WITH A SLIGHT DECREASE TO SCEC LEVELS BY TUESDAY AFTERNOON. THE UPPER LEVEL RIDGE BUILDS INTO SOUTH TEXAS ON TUESDAY SO WENT WITH HIGHER ETA TEMPS ACROSS THE AREA. && .LONG-TERM (TUESDAY NIGHT THROUGH SUNDAY)...LOOKS LIKE THE H5 RIDGE WILL FINALLY BUILD WEST FROM THE WRN GULF...CENTERING ON S TX WED AND THU...SHOWN BY GFS/ETA/ECMWF AND UKMET. THIS WILL KEEP EMBEDDED SHORT WAVES IN FLOW ALOFT FURTHER NORTH...AS OPPOSED TO WHAT WE HAVE SEEN THE PAST FEW DAYS. THERE IS A WEAK TROPICAL WAVE...CURRENTLY MOVING THRU THE WRN CARIBBEAN...THAT IS SHOWN BY THE ETA AND GFS TO MOVE INTO THE BAY OF CAMPECHE TUE NIGHT AND WED MORNING. THIS IS QUICKER THAN PREVIOUS RUNS...AND APPEARS CORRECT BASED ON CURRENT MOVEMENT. DONT FEEL THAT THIS WILL BE A PLAYER ON THE FORECAST WED-THU...AS MOST OF THE MOISTURE WILL PASS SOUTH OF US INTO THE COAST OF MEXICO AND MID LEVEL RIDGE WILL BE INFLUENCING THE AREA. WILL ONLY FORECAST ISOL (10-20) POPS OVER THE WATERS AND NORTHERN COASTAL BEND EACH MORNING AND OVER THE VCT GROUPING DURING THE LATE MORNING AND AFTERNOON ON WED AND THU. NOT EXPECTING MUCH COVERAGE WITH THESE SHOWERS AS SUBSIDENCE FROM RIDGE WILL HAVE TO BE OVERCOME. EXPECT WINDS DURING THE MIDDLE PART OF THE WEEK MORE TYPICAL FOR THIS TIME OF YEAR...APPROACHING SCEC RANGE DURING THE AFTERNOON AND EVENINGS OVER THE BAYS AND NEARSHORE WATERS. SOME DIFFERENCE EXIST WITH SPEED AND AMPLITUDE OF TROF DIGGING THRU THE INTERMOUNTAIN WEST AND INTO THE PLAINS THU THRU SAT...WITH ECMWF QUICKEST AND CANADIAN SLOWER AND DEEPER. SOLUTION IS PROBABLY LIES IN BETWEEN WITH THE GFS... PER PMDEPD. AS H5 TROF LIFTS NE OUT OF GREAT BASIN ON FRIDAY EXPECT WINDS TO COME UP OVER THE AREA AS PRESS FALLS OCCUR ACROSS WEST TEXAS. WINDS IN SCEC RANGE...APPROACHING SCA CONDITIONS...POSSIBLE THU EVE AND AGAIN FRI EVE AS LLVL NOCTURNAL JET STRENGTHENS. AS TROF SLIDES NORTHEAST ACROSS THE PLAINS SAT AND SUN RIDGE WILL WEAKEN SLIGHTLY ACROSS S TX AND SHIFT SLIGHTLY SOUTH. COULD ALLOW FOR A FEW MORE SHOWERS DEVELOPING FURTHER INLAND AND WEST ALONG THE SEA-BREEZE OVER THE WEEKEND. COLD FRONT WILL ENTER N-CNTRL TX OVER THE WEEKEND AND STALL. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 93 78 95 79 96 / 40 10 10 05 10 VICTORIA 92 76 94 77 96 / 60 20 20 10 20 LAREDO 100 80 104 81 104 / 30 10 05 05 00 ALICE 96 76 99 76 100 / 40 20 10 05 10 ROCKPORT 90 80 92 81 93 / 60 20 20 20 20 COTULLA 97 77 100 77 101 / 30 10 05 05 05 && .CRP WATCHES/WARNINGS/ADVISORIES...SCA TODAY GMZ 230-250-255-270-275. && TMT...SHORT-TERM JR....LONG-TERM
Hazardous weather outlook, Aug 23, 5:11 AM CDT, 1 hour 43 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:00 AM CDT | Flash Flood Warning | CRP | La Salle | 2 hr |
| Aug 23, 6:16 AM CDT | Flash Flood Warning | CRP | La Salle | 119 min |
| Aug 23, 7:51 AM CDT | Flash Flood Warning | CRP | La Salle | 114 min |
| Aug 23, 9:40 AM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.